Alert archive / West Virginia / Wind Advisories in 2022
Wind Advisory 9, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Sep 30, 2022, 11:22 AM EDT for Preston County, Tucker County, West Virginia. It took effect at Sep 30, 2022, 10:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2022, 11:22 AM EDT (15:22 UTC)
- In effect from
- Sep 30, 2022, 10:00 PM EDT
- Expired
- Oct 1, 2022, 10:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Pittsburgh, PA
Counties Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 147 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1680 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
317 WWUS71 KPBZ 301522 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1122 AM EDT Fri Sep 30 2022 WVZ512>514-302330- /O.NEW.KPBZ.WI.Y.0009.221001T0200Z-221001T1400Z/ Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Hendricks, Saint George, Rowlesburg, Parsons, Davis, Canaan Valley, Terra Alta, Thomas, and Hazelton 1122 AM EDT Fri Sep 30 2022 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT SATURDAY... * WHAT...East winds 15 to 25 mph with gusts up to 46 mph expected. * WHERE...Eastern Preston, Eastern Tucker and Western Tucker Counties. * WHEN...From 10 PM this evening to 10 AM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JL
3 follow-up statements
733 WWUS71 KPBZ 302356 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 756 PM EDT Fri Sep 30 2022 WVZ512>514-010800- /O.CON.KPBZ.WI.Y.0009.221001T0200Z-221001T1400Z/ Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Terra Alta, Rowlesburg, Thomas, Saint George, Parsons, Davis, Canaan Valley, Hazelton, and Hendricks 756 PM EDT Fri Sep 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY... * WHAT...East winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...Eastern Preston, Eastern Tucker and Western Tucker Counties. * WHEN...Until 10 AM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
237 WWUS71 KPBZ 010641 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 241 AM EDT Sat Oct 1 2022 WVZ512>514-011400- /O.CON.KPBZ.WI.Y.0009.000000T0000Z-221001T1400Z/ Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Terra Alta, Thomas, Hazelton, Davis, Canaan Valley, Hendricks, Rowlesburg, Saint George, and Parsons 241 AM EDT Sat Oct 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Northeast winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Eastern Preston, Eastern Tucker and Western Tucker Counties. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SH
745 WWUS71 KPBZ 011346 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 946 AM EDT Sat Oct 1 2022 WVZ512>514-011500- /O.EXP.KPBZ.WI.Y.0009.000000T0000Z-221001T1400Z/ Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Hazelton, Davis, Rowlesburg, Parsons, Saint George, Terra Alta, Canaan Valley, Hendricks, and Thomas 946 AM EDT Sat Oct 1 2022 ...WIND ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... The threat has ended. $$ JL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Sep 30, 8:50 AM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 30, 8:50 AM EDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 850 AM EDT Fri Sep 30 2022 .SYNOPSIS... Slightly below normal temperatures can be expected with rain chances associated with a weakening/post-tropical Ian through the weekend. && .NEAR TERM /THROUGH TONIGHT/... Clouds will increase today from the south as Ian makes its second landfall in the Carolinas. The first raindrops from one of Ian's outer bands could arrive in eastern Tucker County by sunset, with the rest of the region remaining dry. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Precipitation should spread from south to north tonight and linger in a generally intermittent fashion through the weekend. Highest PoPs to the south and east of Pittsburgh still look appropriate, tracking the most likely path of Ians remnants. The highest rainfall totals are still expected to be near and south of the Mason-Dixon Line, with 1-2" totals possible. Less would be seen to the north. It still appears that no significant impacts in terms of flooding will be seen from this rain. In addition to rain, winds will pick up on Saturday with gusts between 20mph-30mph across lower elevations and 40+mph along the ridges possible. For now have mentioned in the HWO, but a wind advisory may be needed for the higher elevations. && .LONG TERM /MONDAY THROUGH THURSDAY/... Any earlier variations in the path of Ian's remnants would increase uncertainty during this period. However, the current consensus of models/ensembles points to some lingering rain showers Monday/Monday night, mainly south of Pittsburgh, as the upper circulation remains near the Central Appalachians. Ridging over the Lower Ohio Valley would finally make an eastward push thereafter, leading to drier weather and temperatures trending towards the climatological average by the mid-week. && .AVIATION /13Z FRIDAY THROUGH TUESDAY/... VFR conditions under increasing Ian-associated mid and upper clouds are expected today, save for a brief period of river valley fog remaining at FKL early. Northeast wind of around 10 knots will be prevalent during the day. Clouds will continue to lower after sunset, and the first showers will arrive mainly from PIT on south by 12Z Saturday. Conditions will remain VFR for the most part, save for locations south of the Mason-Dixon Line, like MGW, where MVFR ceilings may set up. Low-level wind shear may become a concern as well, as the circulation from Ian's remnants approaches. .Outlook... Restrictions from the remnants of Ian will continue into Sunday, before conditions improve by Monday. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Sep 30, 3:43 AM EDT, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 343 AM EDT Fri Sep 30 2022 PAZ009-015-016-010745- Forest-Clarion-Jefferson PA- 343 AM EDT Fri Sep 30 2022 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for northwest Pennsylvania and western Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020>023-029- 031-073-075-WVZ001>004-012-021-509-010745- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Lawrence- Butler-Beaver-Allegheny-Armstrong-Indiana-Washington-Greene- Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia- 343 AM EDT Fri Sep 30 2022 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight.Gusty winds No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ074-076-WVZ510>514-010745- Higher Elevations of Westmoreland-Higher Elevations of Fayette- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 343 AM EDT Fri Sep 30 2022 This Hazardous Weather Outlook is for southwest Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind gusts of 40mph or greater will be possible Saturday. A Wind Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Wind Advisories in West Virginia, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.